You may first want to see how the chin does on Cipro first, he may not need yogurt/ bene-bac at all, myself I don't like to introduce new things into a chin's diet when he's undergoing treatment, it can potentially make things worse. People advise yogurt/ bene-bac with some medications because they can destroy some of the good gut bacteria, causing gut upset as evidenced by a change in stool or a loss of appetite. But if the chin doesn't get those problems from the medication then I'd say "don't fix it if it ain't broke," because treating a non-existent problem can lead to more problems.
We've used Baytril (haven't used Cipro) on and off for many years at our rescue without offering anything else (yogurt/ bene-bac), and while the chin may have a reduced appetite for awhile, they come out of it just fine. You'll find the advice on this varies, many people do start offering yogurt/ bene-bac right away, and if adding that change of diet at a time when the chin's already under the weather and on new medication doesn't cause more problems, then you're ok.
"Compassion, in which all ethics must take root, can only attain its full breadth and depth if it embraces all living creatures and does not limit itself to humankind." -Albert Einstein
To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.
chincare.com, an educational site and matildesmission.org, a chinchilla charity that helps rescue and ranch chinchillas